MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number AB14W025120150
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis the device was returned with the balloon in a post-inflated state the device was flushed and a 0.014¿ guidewire was loaded an indeflator was used to inflate the balloon but it would not hold pressure.A pinhole leak was found on the balloon medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A physician was attempting to use a nanocross pta balloon was intended to be use used for the treatment of a fibrous/plaque lesion with 70% stenosis in the mid/distal region of the left peroneal artery.The device was prepped as per the ifu with no issues identified.The balloon was inflated with a syringe, inflation fluid was used.No leaks noted on the device.It was reported during balloon inflation at 12atm balloon inflation difficulties were met, balloon could not be inflated.The device had not passed through a previously deployed stent and no resistance was met when advancing the device.Another balloon of the same model was used to complete the case.No patient injury.When the device was received for evaluation, it was noted that the there was a leak in the balloon.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21400068
Report Number2183870-2025-00083
Device Sequence Number9345287
Product Code LIT
UDI-Device Identifier00763000109684
UDI-Public00763000109684
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Catalogue NumberAB14W025120150
Device Lot NumberB521756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date02/18/2025
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale